Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hyperfinite-dimensional subspaces of the nonstandard hull of $ c\sb{0}$

Author: L. C. Moore
Journal: Proc. Amer. Math. Soc. 80 (1980), 597-603
MSC: Primary 46B99; Secondary 03H05
MathSciNet review: 587935
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\hat c_0}$ be the nonstandard hull of the Banach space $ {c_0}$ formed with respect to an $ {\aleph _1}$-saturated extension. Then $ {\hat c_0}$ is not isometrically isomorphic to any hyperfinite-dimensional subspace of $ {\hat c_0}$ and hence not to any hyperfinite-dimensional Banach space. This gives a negative answer to the question posed by Ward Henson: ``Does every Banach space have a nonstandard hull which is isometrically isomorphic to a hyperfinite-dimensional Banach space?'' As a consequence of the result, no ultrapower of $ {c_0}$ is isometrically isomorphic to an ultraproduct of finite-dimensional Banach spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B99, 03H05

Retrieve articles in all journals with MSC: 46B99, 03H05

Additional Information

Keywords: Nonstandard hulls, ultraproducts, ultrapowers
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society